Symmetric semi-algebraic sets and non-negativity of symmetric polynomials

Cordian Riener*

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review

5 Citations (Scopus)

Abstract

The question of how to certify the non-negativity of a polynomial function lies at the heart of Real Algebra and has important applications to optimization. Building on work by Choi, Lam, and Reznick [4], as well as Harris [5], Timofte [9] provided a remarkable method to efficiently certify non-negativity of symmetric polynomials. In this note we slightly generalize Timofte's statements and investigate families of polynomials that allow special representations in terms of power-sum polynomials. We also recover the consequences of Timofte's original statements as a corollary. (C) 2015 Elsevier B.V. All rights reserved.

Original languageEnglish
Pages (from-to)2809-2815
Number of pages7
JournalJOURNAL OF PURE AND APPLIED ALGEBRA
Volume220
Issue number8
DOIs
Publication statusPublished - Aug 2016
MoE publication typeA1 Journal article-refereed

Cite this